It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board


Acne Board Index
Board Index > Acne | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


20 yrs of Acne
Oct 10, 2011
Hello Everyone,
My name is Lindsey. I am 30 years old and have been dealing with acne for 20 years. My acne is a mixture of cysts and mostly inflamed white heads and black heads on my face, neck, upper arms, chest, and back. I got my first pimple at ten years old, and made my first trip to the Derm at 11. I was placed on Retin-A, oral antibiotics, Cleocin/Clindamycin cream, Benzoyl Peroxide, Birth Control Pills, etc. My two older brothers had taken Accutane with much success, but I'd told myself I wouldn't ever take it because of how harsh it was. However, at the age of 16, the stress and frustration led me to a round of Accutane.
I got up to 80 mg of the brand name Accutane a day with extreme side effects, and took it for 5 months. My skin was the clearest it had ever been (not perfect, but pretty close), and stayed that way for years.
My Derm then told me that if I still had an issue with severe acne in ten years, that it would return. I never thought it would, when you're that age, everyone tells you it's just because you're a teen, and I believed it.
At about the 8 yr. mark, my acne went from mild to mild-moderate. At the 10 yr mark it was moderate, and I began seeing a Derm again. By 12 years, despite Cleocin cream, Ortho Tri Cyclen and Yaz birth control, Retin-A, Differin, etc., my acne was full-blown severe.
Even though I'd told myself I'd never take Tane again, the benefits got to where it was worth it over the side effects and health risks at the age of 28.
This time I took the generic, and only 40 mg a day. My Derm this time explained to me that the "Target Dose" is a total of mg's taken through your whole course, and that it shouldn't matter if you take a higher dose every day for a shorter course, or a lower daily dose for a longer course.
To avoid the extreme side effects and abnormal lab values I experienced the first time, I stayed on a lower dose for 6 or 7 months.
I don't know if it's b/c I took the Generic the second time, or if it's b/c I took a lower daily dose, but my acne has come back. It was good for about 6 months, and it's still better than before, but it's about mild-moderate and fluctuates.
It's been two years since my last round of Tane, and because of the depression and mood altering side effects, it's not an option for me to take it again. I was on topical Retin-A from the time I got off of it, until about 2 months ago. My Scrip ran out, and I would have had to go in for another appt to get a new one, so I decided to try an over-the-counter Retinol Product (Retin-A is Tretinoin, both it and Retinol are Vitamin A derivatives and are Retinoids, but Retinol is supposed to be less strong).
To be honest, the Retinol Cream I'm using now seems to be a little better than the Retin-A was.
I'm currently using Clinique Acne Solutions Foam Wash, Clinique Acne Solutions Clarifying Lotion, Neutrogena Anti-Wrinkle Night Cream, Clinique Stay Matte Pressed Powder, and Sundown Fish Oil/Omega-3.
My skin isn't perfect, but I'm at the point where I'm not going to obsess over it. It is what it is and I'm not going to get into complicated skincare routines again. Part of my just wants to "do nothing" sometimes.





All times are GMT -7. The time now is 06:54 AM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!